Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Took ativan during periods. Feeling groggy. Be concerned?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1993
Answered : 2416 Questions
Last night and yesterday, in periods of about 6 hours each, i took 4 mgs of Ativan. Total of 24mgs when I woke up this morning. It's 12 hours later, should I be concerned? I feel groggy, but that's about it.
Posted Tue, 22 May 2012 in Medicines and Side Effects
Answered by Dr. Shainaz Arif Kaware 19 minutes later
Thanks for your query.
Ativan is Lorazepam a medicine belonging to benzodiazepine group.
Commonly used in cases of anxiety and related disorders.
Since you have taken 24 mg it is an overdose of the medicine which can be life threatening.
Symptoms due to overdose include extreme drowsiness, confusion, muscle weakness, fainting, and even result in coma.
Since you are feeling groggy it is better to get examined by a doctor.
It is advisable for you to stay under medical observation for another 24 hours so please visit a ER ot hospital.
It is a thing you should be concerned about so please do not neglect it and consult a doctor soon.
In future please avoid such over doses and if it is necessarry for you to take any medicine for anxiety or depression you should do so under a guidance of a doctor.
Hope this answer is helpful to you.
Please accept this answer if you have no further queries.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor